Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4338
Title: Categorical aspects of the theory of quasi-uniform spaces
Authors: Brümmer, G.C.L.
Keywords: functorial quasi-uniformityprereflectionBicompletionepireflectionwell-monotone quasi-uniformitysobrification
Issue Date: 1999
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Source: G.C.L., "Brümmer Categorical aspects of the theory of quasi-uniform spaces", in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 30 (1999) suppl., pp. 45-74.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
30 (1999) suppl.
Abstract: This is a survey for the working topologist of several categorical aspects of the bicompletion of functorial quasiuniformities. We consider functors $F\::\:\mathbf{Top_{o}}\longrightarrow\mathbf{QU_{o}}$ from the $T_{o}$-topological spaces to the $T_{o}$-quasi-uniform spaces which endow the $T_{o}$-spaces with compatible quasi-unformities. Regarding the bicompletion as a functor $K:\mathbf{QU_{o}}\longrightarrow\mathbf{QU_{o}}$, we ask when the composite R=TKF is an epireflection in $\mathbf{Top_{o}}$ and when the equality KF=FR holds. Thereby we obtain analogues of important classical results from the theory of uniform spaces. We also present some new results concerning weaker versions of the above questions, e.g. when the pointed endofunctor given by TKF can be augmented to a monad. We prove that every epireflective subcategory of $\mathbf{Top_{o}}$ between the subcategory of sober spaces and the subcategory of topologically becomplete spaces can be obtained from a reflexion of the type TKF. We give full proofs of all new results and of some less known result whose proofs in the literature are in some way inaccessible. The exposition is intended for readers with little knowledge of category theory.
URI: http://hdl.handle.net/10077/4338
ISSN: 0049-4704
Appears in Collections:Rendiconti dell'Istituto di matematica dell'Università di Trieste: an International Journal of Mathematics vol.30 (1999) s.

Files in This Item:
File Description SizeFormat
BrummerRendMat30s.pdf342.52 kBAdobe PDFThumbnail
View/Open
Show full item record


CORE Recommender

Page view(s)

761
checked on Apr 10, 2019

Download(s)

560
checked on Apr 10, 2019

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.